Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itching arm
Jul 1, 2009

I have been taking Atripla for a few months now. It seems that I have various side effects, but nothing lasts very long. My right arm that itches at times that I can not even relax is a problem. I have also noticed I become really depressed at times. What can I do about these problems?

Response from Dr. Henry

Localized rash as you describe has not been linked to Atripla. Evaluation by a dermatologist might be helpful to sort out the cause and devise a treatment plan. A thorough mental health assessment is also warranted. The efavirenz in Atripla can aggravate underlying mental health problems (such as depression ) so proper identification and treatment of mental health conditions is advised .In some cases a switch to an alternative HIV regimen (such as nevirapine, boosted PI, or raltegravir based)may be an option if it is determined that the efavirenz is a contributing factor. KH



Previous
Unbearable Headache - 4+ weeks...
Next
Need help and answer vitamin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement